Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

February 10, 2016Elkhart County, Noble County, Indiana

NWS Northern Indiana issued this special weather statement at Feb 10, 2016, 2:09 PM EST for Elkhart County, Noble County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2016, 2:09 PM EST (19:09 UTC)
Expired
Feb 10, 2016, 3:00 PM EST
In force
51 min
Issued by
NWS Northern Indiana

Counties Elkhart County, IN, Noble County, IN

The radar

The Northern Indiana radar (KIWX), 26 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS83 KIWX 101909
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
209 PM EST WED FEB 10 2016
 
INZ004>006-008-016-102000-
NOBLE-ST. JOSEPH-KOSCIUSKO-LAGRANGE-ELKHART-
209 PM EST WED FEB 10 2016

...A BAND OF SNOW SHOWERS WILL AFFECT NORTHEASTERN ST.
JOSEPH...NOBLE... AND ELKHART COUNTIES...

AT 203 PM EST...A BAND OF SNOW SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR MISHAWAKA TO 2 MILES NORTH OF SYRACUSE...AND MOVING
SOUTHEAST AT 15 MPH. VISIBILITIES WILL FALL TO UNDER A QUARTER MILE
IN THIS BAND OF SNOW WITH ACCUMULATIONS OF A HALF TO ONE INCH IN AN
HOUR. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...ELKHART...MISHAWAKA...GOSHEN...KENDALLVILLE...
LIGONIER...GEORGETOWN...DUNLAP...GRANGER...GULIVOIRE PARK...SIMONTON
LAKE...OSCEOLA...AVILLA...ALBION...WAKARUSA... MILFORD...ROME
CITY...AND TOPEKA.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 68 AND
92.
 
USE EXTRA CAUTION IF YOU MUST TRAVEL THROUGH THIS BAND OF SNOW.
RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS MAY LEAD TO
ACCIDENTS. 

&&

LAT...LON 4175 8600 4143 8521 4131 8521 4133 8571
      4166 8633 4175 8643
TIME...MOT...LOC 1903Z 303DEG 11KT 4170 8616 4147 8574 
$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Feb 10, 11:39 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 10, 11:39 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EST WED FEB 10 2016

.SYNOPSIS...
ISSUED AT 439 AM EST WED FEB 10 2016

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY AND WILL BE LOCALLY
HEAVY AT TIMES. SNOWFALL RATES OF AN INCH PER HOUR ARE POSSIBLE
IN THE STRONGEST BANDS. SNOW SHOWERS WILL LESSEN IN INTENSITY BUT
STILL PERSIST THROUGH THURSDAY. WHILE MOST LOCATIONS SHOULD SEE AT
LEAST SOME MEASURABLE SNOWFALL DURING THIS PERIOD...THE MORE
SIGNIFICANT AMOUNTS AND GREATEST IMPACTS WILL BE CONFINED TO THE
FAVORED LAKE EFFECT SNOW BELT REGION. HIGHS TODAY WILL BE IN THE
UPPER TEENS AND LOWER 20S WITH LOWS TONIGHT RANGING FROM THE
SINGLE DIGITS WELL AWAY FROM LAKE MICHIGAN TO THE TEENS NEAR THE
LAKE.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 437 AM EST WED FEB 10 2016

...EXTENDED PERIOD OF SNOW SHOWERS TO CONTINUE...

WIDESPREAD SNOW SHOWERS WERE IMPACTING MUCH OF THE FORECAST AREA AS
EXTENSIVE LAKE RESPONSE CONTINUES. THAT BEING SAID...ACCUMULATIONS
HAVE GENERALLY BEEN CONFINED TO 1 OR 2 DOMINANT SNOW BANDS THAT HAVE
GENERALLY REMAINED TRANSITORY. THE FIRST BAND...WAS LOCATED FROM
SOUTHERN BERRIEN COUNTY SE ACROSS MUCH OF ST. JOE COUNTY IN INDIANA
AND INTO PORTIONS OF MARSHALL AND KOSCIUSKO COUNTIES. A SECOND
BAND HAS  SET UP FROM THREE RIVERS MI SE TO NW OF ALBION. LOCAL
VISIBILITIES HAVE DROPPED BRIEFLY TO AROUND A HALF MILE AT TIMES
WITH LOCATIONS UNDER THE BANDS LIKELY SEEING A QUICK FEW TENTHS TO
ONE HALF INCH OF SNOW.

ARW HAS GENERALLY HANDLED EVOLUTION OF SNOW BANDS THE BEST SO WILL
LEAN SOMEWHAT TOWARDS IT WITH PARTIAL NOD TO NAM. CHALLENGES LIE
TODAY WITH EXACT PLACEMENT OF SNOW BANDS...COVERAGE AND EFFECTS OF
DRY AIR ENTRAINMENT ARRIVING FROM WISCONSIN WHERE SFC DEWPTS WERE
DROPPING BELOW ZERO. THIS HAS CUT DOWN THE EXTENT OF SNOW BAND
PRODUCTION WELL OUT INTO THE LAKE BUT OTHER PARAMETERS AND EFFECTS
OF SOON TO DEPART SHORT WAVE ALL HELPING KEEP THINGS GOING. THINK
THAT MANY AREAS WILL STILL SEE LIGHT SNOW SHOWERS OR FLURRIES WITH
HEAVIEST SNOW SHOWERS IN CURRENT ADVISORY AREA THROUGH THE DAY. MOST
LOCATIONS WILL SEE LITTLE MORE THAN A DUSTING DURING THE DAY BUT
LOCALIZE AREAS COULD SEE 1 TO 2 INCHES OF SNOW BY LATER THIS
AFTERNOON CLOSER TO FAVORED LAKE EFFECT AREAS.

INVERSION HEIGHTS...FETCH AND ALIGNMENT OF DGZ AND BEST OMEGA WILL
ALL REMAIN FAVORABLE TO KEEP SNOW SHOWERS PRODUCTION ONGOING INTO
THURSDAY MORNING WITH DIMINISHING ACCUMULATION POTENTIAL AS YOU MOVE
FURTHER INLAND. THE NEAR SURFACE DRY AIR ENTRAINMENT WILL LIKELY
HELP LIMIT OVERALL ACCUMULATIONS BUT STILL SHOULD YIELD 1 TO 4
INCHES LOCALLY ACROSS MAINLY THE ADVISORY AREA.

BY THURSDAY AFTERNOON...FLOW WILL BECOME MORE W AND SW AS BRIEF
RIDGING SHIFTS THE SNOW SHOWERS INTO WESTERN MICHIGAN.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 437 AM EST WED FEB 10 2016

OVERALL SYNOPTIC PATTERN CHARACTERIZED BY A POSITIVE PNA PATTERN
WITH LARGE SCALE UPPER TROUGH OVER THE EASTERN CONUS AND A RIDGE
OVER THE WEST. UPPER LEVELS WILL FLATTEN SUBTLY DURING THIS LONG
TERM PERIOD AS NORTH PACIFIC WAVE TRAIN TEMPORARILY FLATTENS WESTERN
RIDGING. HOWEVER...WEAKENING POLAR VORTEX WILL ALLOW AN UPPER LOW
AND A SHOT OF VERY COLD SIBERIAN AIR TO PENETRATE SOUTH INTO THE
NORTHEAST CONUS BY THIS WEEKEND...SKIMMING THE WESTERN GREAT LAKES.
PACIFIC ENERGY TRAILING THIS ARCTIC COLD WILL REINFORCE GREAT LAKES
TROUGHINESS BUT ALSO ALLOW A SLOW MODERATION IN TEMPS BY EARLY NEXT
WEEK AS MAIN COLD CORE EXITS.

NUMEROUS SHORT WAVES AND PERIODS OF LAKE EFFECT SNOW EXPECTED DURING
THIS PERIOD. TIMING OF SHORT WAVES AND LOCATION OF LAKE EFFECT
REMAIN DIFFICULT AT THESE TIME PERIODS SO CONTINUED WITH BROAD BRUSH
POPS. DID FAVOR ECMWF SLIGHTLY BUT STAYED CLOSE TO OVERALL
SUPERBLEND INIT. RAISED POPS TO HIGH CHANCE FRIDAY NIGHT INTO
SATURDAY IN FAVORED LAKE EFFECT REGIONS GIVEN SFC-850MB DELTA T
VALUES IN MID 20S. LITTLE SYNOPTIC MOISTURE WITH ARCTIC AIR AND DGZ
NEAR GROUND LEVEL WILL LIKELY INHIBIT BIG SNOWFALL BUT LONG FETCH
AND PRE-CONDITIONING OFF LAKE SUPERIOR WARRANTS CLOSE WATCHING NEXT
FEW DAYS. ECMWF ALSO RATHER AGGRESSIVE WITH A SHORT WAVE MONDAY
BRINGING DEEPER MOISTURE AND SWATH OF SNOW INTO EASTERN AREAS. KEPT
POPS IN THE MID CHANCE CATEGORY FOR NOW WITH A LOT OF UNCERTAINTY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1133 AM EST WED FEB 10 2016

COLD NW FLOW WILL CONTINUE TO RESULT IN LAKE EFFECT SHSN ACROSS
NRN INDIANA THROUGH THE PERIOD. IFR/LIFR CONDITIONS EXPECTED AT SBN
THIS AFTN/EVE IMPROVING TO MVFR LATE TONIGHT AS INVERSION LOWERS
WHILE AT FWA PREDOMINANTLY MVFR CONDITIONS SHOULD PERSIST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EST /9 AM CST/ THURSDAY FOR
     INZ003>005.

MI...WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR MIZ077>079.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR LMZ043-046.

&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 10, 4:40 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EST WED FEB 10 2016

INZ003>005-MIZ077>079-110945-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
440 AM EST WED FEB 10 2016 /340 AM CST WED FEB 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL CONTINUE TODAY AND TONIGHT WITH ACCUMULATIONS.
TEMPERATURES BELOW FREEZING WILL RESULT IN SLICK SPOTS ON
ROADS AND BRIDGES. WIND CHILLS WILL ALSO BE AROUND ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW SHOWERS WILL DIMINISH THURSDAY BUT ARE EXPECTED
TO DEVELOP AGAIN LATE FRIDAY INTO SATURDAY. ADDITIONAL
ACCUMULATIONS ARE POSSIBLE.

A SECOND SURGE OF ARCTIC AIR IS EXPECTED THIS WEEKEND.
TEMPERATURES WILL BE IN THE TEENS AND SINGLE DIGITS.
WIND CHILLS WILL DROP BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-110945-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EST WED FEB 10 2016 /340 AM CST WED FEB 10 2016/
429 AM EST WED FEB 10 2016 /329 AM CST WED FEB 10 2016/HWEST
OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SNOW SHOWERS AND TEMPERATURES BELOW FREEZING MAY
RESULT IN SLICK SPOTS ON ROADS AND BRIDGES. WIND CHILLS WILL ALSO
BE AROUND ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE CHANCES FOR SNOW SHOWERS AT TIMES...ESPECIALLY
FRIDAY AND AGAIN SUNDAY NIGHT INTO MONDAY.

A SECOND SURGE OF ARCTIC AIR IS EXPECTED THIS WEEKEND.
TEMPERATURES WILL BE IN THE TEENS AND SINGLE DIGITS.
WIND CHILLS WILL DROP BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-110945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EST WED FEB 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH
THURSDAY AFTERNOON. HAZARDOUS CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN FRIDAY AND SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Feb 10, 9:33 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             SAINT JOSEPH            42.10N 86.49W
02/10/2016  M1.4 INCH        BERRIEN            MI   PUBLIC

            12 HOUR SNOWFALL. 36 HOUR SNOWFALL TOTAL 4.9
            INCHES.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Feb 10, 9:54 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 ESE BUCHANAN          41.82N  86.34W
02/10/2016  M5.7 INCH        BERRIEN            MI   COCORAHS

            24 HOUR SNOWFALL. WATER EQUIVALENT 0.24 INCHES. SNOW
            DEPTH 8.5 INCHES.

0700 AM     SNOW             1 WNW BUCHANAN          41.84N  86.39W
02/10/2016  M2.0 INCH        BERRIEN            MI   COCORAHS

            24 HOUR SNOWFALL. WATER EQUIVALENT 0.18 INCHES. SNOW
            DEPTH 4.0 INCHES.

&&
Local storm report, Feb 10, 10:18 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 SSE SAINT JOSEPH      42.09N  86.47W
02/10/2016  M1.8 INCH        BERRIEN            MI   COCORAHS

            24 HOUR SNOWFALL. WATER EQUIVALENT 0.10 INCHES.

&&
Special weather statement, Feb 10, 12:51 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1251 PM EST WED FEB 10 2016

INZ008-009-018-101830-
NOBLE-ALLEN-DE KALB-
1251 PM EST WED FEB 10 2016

...SNOW SHOWERS WILL AFFECT SOUTHERN DE KALB...NORTHEASTERN ALLEN
AND NOBLE COUNTIES...

AT 1247 PM EST...A BAND OF SNOW SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR LIGONIER TO AVILLA...AND MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
AUBURN...KENDALLVILLE...GARRETT...LIGONIER...HUNTERTOWN...AVILLA...
ALBION...GRABILL...ST. JOE...LEO-CEDARVILLE...SWAN...CONCORD...
CROMWELL...ALTONA...SAINT JOHNS...CUBA...LAOTTO...ARI...BRIMFIELD AND
EGE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 319 AND
331.

VISIBILITIES WILL DROP QUICKLY TO AROUND A QUARTER OF A MILE IN THIS
BAND OF SNOW SHOWERS.

USE EXTRA CAUTION IF YOU MUST TRAVEL THROUGH THIS BAND OF SNOW
SHOWERS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS MAY
LEAD TO ACCIDENTS.

&&

LAT...LON 4128 8536 4140 8566 4149 8565 4143 8518
      4131 8480 4115 8480
TIME...MOT...LOC 1747Z 297DEG 19KT 4144 8564 4137 8521

NWS
Local storm report, Feb 10, 1:07 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 PM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             SOUTH BEND              41.70N  86.25W
02/10/2016  M0.5 INCH        ST. JOSEPH         IN   OFFICIAL NWS OBS

            6HR SNOWFALL. WATER EQUIVALENT 0.01 INCHES. SNOW DEPTH
            7 INCHES.

&&
Special weather statement, Feb 10, 2:09 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
209 PM EST WED FEB 10 2016

INZ004>006-008-016-102000-
NOBLE-ST. JOSEPH-KOSCIUSKO-LAGRANGE-ELKHART-
209 PM EST WED FEB 10 2016

...A BAND OF SNOW SHOWERS WILL AFFECT NORTHEASTERN ST.
JOSEPH...NOBLE... AND ELKHART COUNTIES...

AT 203 PM EST...A BAND OF SNOW SHOWERS WAS ALONG A LINE EXTENDING
FROM NEAR MISHAWAKA TO 2 MILES NORTH OF SYRACUSE...AND MOVING
SOUTHEAST AT 15 MPH. VISIBILITIES WILL FALL TO UNDER A QUARTER MILE
IN THIS BAND OF SNOW WITH ACCUMULATIONS OF A HALF TO ONE INCH IN AN
HOUR.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...ELKHART...MISHAWAKA...GOSHEN...KENDALLVILLE...
LIGONIER...GEORGETOWN...DUNLAP...GRANGER...GULIVOIRE PARK...SIMONTON
LAKE...OSCEOLA...AVILLA...ALBION...WAKARUSA... MILFORD...ROME
CITY...AND TOPEKA.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 68 AND
92.

USE EXTRA CAUTION IF YOU MUST TRAVEL THROUGH THIS BAND OF SNOW.
RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS MAY LEAD TO
ACCIDENTS.

&&

LAT...LON 4175 8600 4143 8521 4131 8521 4133 8571
      4166 8633 4175 8643
TIME...MOT...LOC 1903Z 303DEG 11KT 4170 8616 4147 8574

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:48 AM ESTSpecial Weather StatementIWXElkhart57 min
Feb 10, 2:20 AM ESTSpecial Weather StatementIWXElkhart, Saint Joseph25 min
Feb 10, 5:17 AM ESTSpecial Weather StatementIWXKosciusko, Saint Joseph58 min
Feb 10, 8:02 AM ESTSpecial Weather StatementIWXSaint Joseph43 min
Feb 10, 8:51 AM ESTSpecial Weather StatementIWXSaint Joseph54 min
Feb 10, 12:51 PM ESTSpecial Weather StatementIWXNoble39 min
Feb 10, 3:50 PM ESTSpecial Weather StatementIWXElkhart40 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.